MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0515
Medical Device Problem Codes Fracture (1260); Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.Procode is krd/hcg.Initial reporter name and address: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis lab team reviewed the three photos of the complaint device included in the file.The review is documented below.[photo analysis]: three photos were attached to the complaint file.In two of them, the complaint coil can be seen inside of a competitor microcatheter, and the ev3 stent inside another microcatheter; damages such as stretching, kinking or detachment cannot be observed on the embolic coil.In a third picture, the embolic coil is seen no longer attached to the rest of the delivery unit, but no separated fragments can be observed.A review of manufacturing documentation associated with this lot (30716733) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.A manufacturing record evaluation was performed for the finished device 30716733 number, and no non-conformances related to the malfunction were identified.The reported issue documented in the complaint that the physician encountered resistance during the coil delivery process cannot be evaluated based on the three photos.The issue documented that the coil was found to be broken cannot be confirmed as the embolic coil was observed to be in one piece.The issue documented that the embolic coil became prematurely detached was confirmed as the coil component could be observed separated from the delivery unit.This investigation was performed based on the photos provided.If the device and all its components are returned at a later date, an assessment will be conducted as per the condition of the returned device/components.Resistance/friction during advancement and unintended coil detachment are known potential procedural complications associated with the orbit galaxy coil.The orbit galaxy instructions for use (ifu) cautions the operator to never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of premature detachment.Coil fracture could cause stretching, separation and/or premature detachment which could result in non-target site embolization, ischemia or infarct.There are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, that may have contributed to the reported event.Since the alleged failure required additional intervention by using a retrieval stent to remove the coil and preclude patient complications, the event meets mdr reporting criteria as a ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported the 70-year-old female patient was suffering from a ruptured intracranial aneurysm hemorrhage underwent an endovascular coil embolization procedure.The complaint coil, a 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / 30716733) was used.It was reported that the physician encountered resistance during the coil delivery process.When the physician was adjusting the coil angle, the coil was found to be broken.It also prematurely detached without the initiation of the detachment process.The physician used an ev3 stent retriever to completely remove the coil.It was reported that no part of the complaint coil remained in the patient.A new coil was used to complete the procedure.The procedure was prolonged for approximately one (1) hour.The patient was reported to be in stable condition.The complaint included three (3) photos of the complaint device.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 18-jan-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported the 70-year-old female patient was suffering from a ruptured intracranial aneurysm hemorrhage underwent an endovascular coil embolization procedure.The complaint coil, a 5mm x 15cm orbit galaxy complex fill coil (640cf0515 / 30716733) was used.It was reported that the physician encountered resistance during the coil delivery process.When the physician was adjusting the coil angle, the coil was found to be broken.It also prematurely detached without the initiation of the detachment process.The physician used an ev3 stent retriever to completely remove the coil.It was reported that no part of the complaint coil remained in the patient.A new coil was used to complete the procedure.The procedure was prolonged for approximately one (1) hour.The patient was reported to be in stable condition.The complaint included three (3) photos of the complaint device.The product analysis lab team reviewed the three photos of the complaint device included in the file.The review is documented below.[photo analysis]: three photos were attached to the complaint file.In two of them, the complaint coil can be seen inside of a competitor microcatheter, and the ev3 stent inside another microcatheter; damages such as stretching, kinking or detachment cannot be observed on the embolic coil.In a third picture, the embolic coil is seen no longer attached to the rest of the delivery unit, but no separated fragments can be observed.A manufacturing record evaluation was performed for the finished device 30716733 number, and no non-conformances related to the malfunction were identified.The reported issue documented in the complaint that the physician encountered resistance during the coil delivery process cannot be evaluated based on the three photos.The issue documented that the coil was found to be broken cannot be confirmed as the embolic coil was observed to be in one piece.The issue documented that the embolic coil became prematurely detached was confirmed as the coil component could be observed separated from the delivery unit.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 5mm x 15cm orbit galaxy complex fill coil was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.The returned device underwent microscopic inspection.Under magnification, it was noted that the embolic coil is no longer attached to the gripper, and it was not returned for evaluation.No elongation marks were found on the gripper.The issue documented in the complaint regarding the resistance encountered during the procedure could not be evaluated through proper functional testing since the not all component of the device was returned.The embolic coil became prematurely detached in the patient¿s vasculature.The functional test was performed with one sample prowler select plus, the gripper was able to pass through the entire length of the microcatheter without resistance.No damages were found on the returned component that could have contributed to the issue reported.The reported issue related to the premature detachment of the coil was confirmed since the coil was no longer attached to the returned gripper component.However, no damages were found on the device which indicates the detachment occurred prematurely as a result of a device failure.The issue regarding the embolic coil being broken could not be evaluated since the embolic coil was not returned for evaluation.According to the risk documentation, premature detachment of the embolic coil assembly from the delivery system is a potential failure that can occur during embolic coil placement due to manipulation of the system against resistance.In the same way, embolic coil fracture/separation is a potential failure that can also occur during embolic coil placement due to excessive manipulation; unfavorable coil placement/entangling in existing coil mass can also result in embolic coil fracture.No further evaluation of contributing factors can be conducted without the embolic coil.It is possible that other clinical and procedural factors not described in this complaint may have contributed to the reported failure.A review of manufacturing documentation associated with this lot (30716733) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instruction for use (ifu) contains the following precaution: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16185513
Report Number3008114965-2023-00024
Device Sequence Number16751353
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public10886704030300
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number640CF0515
Device Catalogue Number640CF0515
Device Lot Number30716733
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer01/18/2023
02/07/2023
Initial Report FDA Received Date01/17/2023
Supplement Report FDA Received Date01/18/2023
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale